Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Sep 11, 2021, 6:37 PM EDT for Taylor County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2021, 6:37 PM EDT (22:37 UTC)
- Expired
- Sep 11, 2021, 7:00 PM EDT
- In force
- 23 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 40
County Taylor County, FL
The radar
The Tallahassee radar (KTLH), 63 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 264 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
485
WWUS82 KTAE 112237
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
637 PM EDT Sat Sep 11 2021
FLZ028-128-112300-
Inland Taylor FL-Coastal Taylor FL-
637 PM EDT Sat Sep 11 2021
...A strong thunderstorm will impact portions of west central Taylor
County through 700 PM EDT...
At 636 PM EDT, Doppler radar was tracking a strong thunderstorm 13
miles southwest of Perry, moving northwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Scanlon and Econfina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2998 8396 3000 8399 3017 8388 3000 8364
2991 8371
TIME...MOT...LOC 2236Z 121DEG 12KT 2998 8376
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
HANERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Sep 11, 3:35 PM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Sep 11, 3:35 PM EDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 335 PM EDT Sat Sep 11 2021 .NEAR TERM [Through Sunday]... As ridging continues to shift eastward over the region we can expect limited shower and thunderstorm coverage through the near term. For the remainder of this afternoon and into tonight we'll continue to see moisture advecting in from the Atlantic Coast (with dewpoints >70F) along with the Atlantic sea breeze making its way across our easternmost counties. Any showers or storms associated with the Atlantic sea breeze are expected to begin fizzling out after sunset as diurnal heating is lost and subsidence via the incoming ridge increases. We can expect a bit less coverage tomorrow as the ridge is directly overhead, effectively keeping a tropical disturbance, and its peripheral influence, in the western gulf clear of our land areas. However, our southwesternmost offshore waters may experience higher PoPs along the periphery of this disturbance. Areas along the Gulf Coast will still experience limited coverage from the sea breeze tomorrow due to mesoscale forcing. Expect daytime highs hovering around 90 degrees with overnight lows hovering around 70 degrees. .SHORT TERM [Sunday Night Through Monday Night]... Complex upper level pattern will develop through the next week but through Monday, the forecast area will generally be situated under an upper level ridge. To our west, deep-layer moisture will be advecting to the north-central Gulf on the eastern periphery of a tropical wave. With the mid-level dry air expected to still be in the vicinity of our forecast area, and the influence of the upper level ridge, only isolated/scattered storms are expected. .LONG TERM [Tuesday Through Saturday]... Despite the upper level pattern being complex through much of the upcoming week, one thing that is fairly clear is that a wetter pattern is expected to emerge. The upper level ridge in place is expected to weaken as an upper level low ahead of a tropical wave breaks down the ridge from our west, and another upper level moves in from the Atlantic to our east. Deep layer moisture moving into the forecast area on the eastern periphery of the tropical wave to our west will lead to widely scattered showers and thunderstorm coverage in the afternoons through much of the week. Despite the confidence in the wetter pattern through next week, specific details remain uncertain, especially should the tropical wave on the western side of the Gulf of Mexico develop further. && .AVIATION... [Through 18Z Sunday] VFR conditions are expected to prevail through the period outside of brief pop-up showers and thunderstorms near or at ECP and TLH later this afternoon and into this evening. && .MARINE... Easterly flow regime will prevail over the waters through much of the upcoming week, though winds and seas are likely to remain below cautionary levels. Shower and thunderstorms are possible daily, but the greatest chances for storms will likely be towards the middle/end of next week. && .FIRE WEATHER... A seasonably moist and unstable air mass will prevail through Monday, with prevailing easterly flow. A turn to southeast flow on Tuesday will bring a progressively moister air mass and an uptick in showers and thunderstorms from Tuesday through the end of the week ahead. Otherwise, moderate breezes on Sunday will support locally high dispersion values over inland districts. && .HYDROLOGY... Generally light rainfall amounts are forecast over the next several days (about 1 inch or less) as there is no significant moisture to produce widespread precipitation. However, thinking may change based on the evolution of a tropical disturbance that is expected to straddle along the west Gulf coast. Some moisture from that system may bring wetter weather than currently advertised, so stay tuned. Meanwhile, several rivers in the Ochlockonee and Suwannee basins remain in action stage but are either cresting or falling (except Pinetta CR-50, which is rising). There are no flood concerns at this time. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 71 91 71 91 72 / 30 20 10 20 10 Panama City 72 89 72 88 73 / 20 30 10 30 20 Dothan 68 90 69 89 70 / 10 10 0 20 10 Albany 69 91 68 91 70 / 0 10 0 10 10 Valdosta 69 90 69 90 70 / 10 10 0 20 10 Cross City 73 90 72 91 72 / 40 30 10 30 20 Apalachicola 74 86 75 86 74 / 30 30 10 30 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Oliver SHORT TERM...Dobbs LONG TERM...Dobbs AVIATION...Oliver MARINE...Dobbs FIRE WEATHER...Haner HYDROLOGY...IG3
In the hours before
Special weather statement, Sep 11, 4:58 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
458 PM EDT Sat Sep 11 2021
FLZ012-112-112130-
Coastal Bay FL-Inland Bay FL-
458 PM EDT Sat Sep 11 2021
...A strong thunderstorm will impact portions of southeastern Bay
County through 430 PM CDT...
At 357 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lynn Haven. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Panama City, Lynn Haven, Callaway, Springfield, Hiland Park, Tyndall
Air Force Base, Parker, Bayhead, St Andrews State Park, Southport,
Magnolia Beach, Cedar Grove, Dirego Park, Beacon Beach, Bay Harbor,
Recota Beach, College Station, Bayou George, Biltmore Beach and
Brannonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3031 8558 3024 8541 3010 8547 3002 8556
3013 8578 3032 8578
TIME...MOT...LOC 2057Z 087DEG 2KT 3022 8567
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AHSpecial weather statement, Sep 11, 5:28 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
528 PM EDT Sat Sep 11 2021
FLZ112-112200-
Coastal Bay FL-
528 PM EDT Sat Sep 11 2021
...A strong thunderstorm will impact portions of central Bay County
through 600 PM EDT...
At 528 PM EDT, Doppler radar was tracking a strong thunderstorm over
Panama City, moving west at 5 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Springfield,
Hiland Park, Tyndall Air Force Base, Parker, St Andrews State Park,
Gulf Lagoon Beach, Magnolia Beach, Cedar Grove, Dirego Park, Bay
Harbor, College Station, Bayou George, West Panama City, Bahama
Beach, Biltmore Beach and Edgewater Gulf Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3029 8586 3026 8552 3021 8552 3020 8554
3018 8552 3017 8552 3011 8560 3010 8586
TIME...MOT...LOC 2128Z 094DEG 5KT 3017 8571
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
AHLocal storm report, Sep 11, 6:13 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
613 PM EDT SAT SEP 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM FLASH FLOOD PANAMA CITY 30.18N 85.67W
09/11/2021 BAY FL TRAINED SPOTTER
FLOODING ALONG HWY 98 BETWEEN THE HATHAWAY BRIDGE AND
EAST AVENUE. REPORT OF A CAR FLOATING IN THE STREET, AND
WATER IN A MINI STORAGE BUSINESS AT 432 PM CDT. HAM
REPORT OF 2.25 INCHES IN ONE HOUR. FSU PANAMA CITY
REPORTED AN INSTANTANEOUS RATE OF 3.87 INCHES/HOUR...NOT
A TOTAL.
&&
HANERSpecial weather statement, Sep 11, 6:30 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
630 PM EDT Sat Sep 11 2021
FLZ017-027-112300-
Inland Wakulla FL-Leon FL-
630 PM EDT Sat Sep 11 2021
...A strong thunderstorm will impact portions of north central
Wakulla and south central Leon Counties through 700 PM EDT...
At 630 PM EDT, Doppler radar was tracking a strong thunderstorm near
Woodville, moving northwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Woodville, Tallahassee, Lutterloh, Eight Mile Pond and Vereen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3033 8417 3025 8421 3030 8435 3039 8429
TIME...MOT...LOC 2230Z 121DEG 12KT 3031 8424
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HANERSpecial weather statement, Sep 11, 6:37 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
637 PM EDT Sat Sep 11 2021
FLZ028-128-112300-
Inland Taylor FL-Coastal Taylor FL-
637 PM EDT Sat Sep 11 2021
...A strong thunderstorm will impact portions of west central Taylor
County through 700 PM EDT...
At 636 PM EDT, Doppler radar was tracking a strong thunderstorm 13
miles southwest of Perry, moving northwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Scanlon and Econfina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2998 8396 3000 8399 3017 8388 3000 8364
2991 8371
TIME...MOT...LOC 2236Z 121DEG 12KT 2998 8376
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HANERThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 9:14 AM EDT | Special Marine Warning | TAE | 91 min | |
| Sep 11, 4:58 PM EDT | Special Weather Statement | TAE | Bay | 32 min |
| Sep 11, 5:28 PM EDT | Special Weather Statement | TAE | Bay | 32 min |
| Sep 11, 5:34 PM EDT | Flash Flood Warning | TAE | Bay | 84 min |
| Sep 11, 6:30 PM EDT | Special Weather Statement | TAE | Leon | 30 min |
| Sep 11, 6:41 PM EDT | Special Weather Statement | TAE | Leon | 34 min |
| Sep 11, 7:01 PM EDT | Special Marine Warning | TAE | 29 min | |
| Sep 11, 7:25 PM EDT | Special Marine Warning | TAE | 35 min | |
| Sep 11, 7:30 PM EDT | Special Weather Statement | TAE | Walton | 30 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.